Mississippi, 2001Flood in Mississippi, September 19, 2001
September 19, 2001 · NWS LIX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Sep 19, 1:45 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Sep 19, 1:45 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
245 AM CDT WED SEP 19 2001
UPPER TROUGH CONTINUES TO PROGRESS EWD ACROSS THE CENTRAL PORTION OF
THE COUNTRY TOWARDS THE MS VALLEY. SOME FURTHER INCREASE IN TROPICAL
MOISTURE LIKELY TODAY AHEAD OF THIS UPPER TROUGH WITH PWS AROUND
1.9 AND K-INDICES IN THE LOWER 30S. PRE-FRONTAL TROUGH LIKELY AHEAD
OF WEAK FRONTAL SYSTEM. WEAK FRONTAL SYSTEM SHOULD GRADUALLY DRIFT
SWD TO THE COAST BY LATE THU. HOWEVER NO SIGNIFICANT CHANGE IN TEMPS
INDICATED BUT SLIGHTLY DRIER AIR SHOULD GRADUALLY FILTER SWD TO THE
COAST FOR FRI. WILL BASE FORECAST MORE IN LINE WITH ETA/MESOETA
ATHOUGH MOST MODELS IN GENERAL AGREEMENT WITH OVERALL SYNOPTIC
FEATURES. SCATTERED SHOWERS/TSMTS SHOULD DEVELOP THIS MORNING OVER
WRN SECTIONS OF THE CWA AND GRADUALLY SPREAD SEWD OVER THE REMAINDER
OF THE CWA BY AFTERNOON. THEN DRIER WEATHER ONCE AGAIN FOR THU INTO
THE WEEKEND. HOWEVER ANOTHER DISTURBANCE ALOFT IS EXPECTED TO DROP
SOUTH OUT OF CANADA AND THE GREAT LAKES AND FORCE A WEAK COLD FRONT
INTO THE FORECAST AREA EARLY NEXT WEEK.
PRELIMINARY NUMBERS FOLLOW...
MCB 86/67/89/64 6100 BTR 87/70/89/67 6100
MSY 87/73/88/71 5200 GPT 85/71/88/68 5200
.NEW...NONE.
LA...NONE.
MS...NONE.
05
In the hours before
Special weather statement, Sep 19, 5:30 AM CST, 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 AM CDT WED SEP 19 2001
.SYNOPSIS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP OVER SOUTHEASTERN LOUISIANA AND SOUTH MISSISSIPPI TODAY AS
AN UPPER AIR DISTURBANCE MOVES EASTWARD THROUGH THE LOWER MISSISSIPPI
VALLEY.
.THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND
SPREAD EASTWARD TODAY ACCOMPANIED BY BRIEF HEAVY RAIN...GUSTY WINDS
TO 30 MPH AND OCCASIONAL LIGHTNING STRIKES. RAINFALL AMOUNTS WILL
BE MOSTLY LESS THAN ONE-HALF INCH WITH ISOLATED AMOUNTS NEAR ONE
INCH. SEVERE WEATHER IS UNLIKELY.
.ACTIONS...NONE.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Flood, Harrison
- When
- September 19, 6:00 AM CST to 9:00 AM CST
- Where
- Harrison County, Gulfport
- Reported by
- NEWSPAPER
- Coordinates
- 30.416, -89.082 (the zone’s center; the record gives no point)
Heavy rainfall of 2 to 4 inches occurred in the Gulfport and Biloxi areas resulting in significant street flooding in some neighborhoods.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, September 19, 20011 death · 1 event
- Damaging Wind in Texas, September 19, 2001$45,000 · 1 event
- Hail and Damaging Wind in Kansas, September 19, 2001$5,000 · 1 in hail · 18 events
- Strong Wind in Wisconsin, September 19, 200110 events
- Tornadoes and Hail in Texas, September 19, 2001F0 · 8 events
- Tornado and Hail in Oklahoma, September 19, 2001F0 · 6 events
- Hail and Damaging Wind in Texas, September 19, 20011.25 in hail · 4 events
- Hail and Damaging Wind in Montana, September 19, 200152 kt wind · 2 events
- Waterspout in Florida, September 19, 20011 event
- Damaging Wind in Puerto Rico, September 19, 20011 event
- Damaging Wind in Mississippi, September 19, 2001$1,000 · 1 event
- Hail in Texas, September 19, 2001$10,000 · 1 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269212.